Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 12, 2000, 2:38 AM CDT for Johnson County, Union County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 2:38 AM CDT (07:38 UTC)
- Expired
- Sep 12, 2000, 3:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, IL, Union County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 120739
SVRPAH
ILC087-181-120815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT TUE SEP 12 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN SOUTHERN ILLINOIS
UNION COUNTY IN SOUTHERN ILLINOIS
* UNTIL 315 AM CDT
* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF GOREVILLE...OR ABOUT 8 MILES
SOUTH OF CARBONDALE...MOVING SOUTHEAST AT 30 MPH.
* CITIES IN THE PATH INCLUDE...BUNCOMBE AND VIENNA
DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS
STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS.
THIS STORM MAY ALSO PRODUCE STRONG WIND.
LAT...LON 3760 8906 3760 8931 3736 8902 3736 8883
3750 8882
NOLESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:30 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 12, 2:30 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CDT TUE SEP 12 2000 MATURE MCS CONTINUES TO MAINTAIN INTENSITY AS IT CROSSES THE FA EARLY THIS MORNING. PAH VAD WIND PROFILE INDICATES SUFFICIENT SHEAR FOR NEW CELLS TO DEVELOP ALONG LEADING EDGE OF COLD POOL...AND PAH RADAR SHOWS THIS TREND OCCURRING. AS OF 07Z...KPAH 3 THSND FOOT WINDS WERE SOUTHWEST AT 35 KNOTS. EXPECT SQUALL LINE TO CONTINUE SOUTHEAST ACROSS THE REMAINDER OF THE FA BY 1030Z. LARGE AREA OF STRATIFORM RAIN IN THE WAKE OF THE SQUALL LINE WILL CONTINUE TO AFFECT THE FA THROUGH THE EARLY MORNING HOURS...SO ZONES WILL HAVE CATEGORICAL WORDING FOR EARLY MORNING PRECIP. STABILIZING EFFECTS OF THIS MCS MAY LIMIT REDEVELOPMENT OF CONVECTION ALONG THE FRONT LATER THIS AFTERNOON. WILL CARRY CHANCE POPS FOR THE AFTERNOON HOURS. COLD FRONT SHOULD BE NEAR EVV-PAH-POF LINE AT 00Z THIS EVENING. WILL CONTINUE CHANCE POPS OVER SE ZONES FOR THE EARLY EVENING HOURS. TIMING OF POST FRONTAL CLEARING IS DIFFICULT GIVEN THE DIFFERENCES IN MODEL LOW LEVEL RH PROGS. NGM DRIES THE LOW LEVELS FASTER THAN THE ETA. EVEN ON WEDNESDAY...ETA MODEL SOUNDINGS SHOW CONSIDERABLE LOW LEVEL MOISTURE LINGERING BEHIND THE FRONT. GIVEN THE RELATIVELY WEAK LOW LEVEL NORTHEAST FLOW...DRYING MAY NOT TAKE PLACE ALL THAT QUICKLY. WILL INTRODUCE SOME CLOUDS INTO THE FORECAST FOR WEDNESDAY...MAINLY IN THE FORM OF SCT TO BKN CU. TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON WHEN AND HOW MUCH CLEARING TAKES PLACE IN THE WAKE OF THE MCS. GIVEN THE POSSIBILITY OF CONSIDERABLE AFTERNOON SUNSHINE...WILL CONTINUE TO GO WITH NGM MOS HIGHS...WHICH ARE IN LINE WITH THE GOING FORECAST. OTHERWISE...FEW CHANGES TO TEMP FORECAST PLANNED. AVN IS STILL CONSISTENT WITH STRONG NORTHWEST FLOW SHORTWAVE AND COLD FRONT AFFECTING THE FA THURSDAY. WILL MAKE NO CHANGES TO EXTENDED...OTHER THAN TO ADD MENTION OF THUNDER FOR THURSDAY. .PAH...NONE. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:43 AM CDT | Severe Thunderstorm Warning | PAH | Williamson | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.